zbMATH — the first resource for mathematics

On the existence of conjugate points for linear differential systems. (English) Zbl 0744.34013
Sufficient conditions ensuring the existence of conjugate points of the solutions of the linear differential system (*) \(y'=B(x)z\), \(z'=-C(x)y\) are searched for. Here \(B\), \(C\) are symmetric \(n\times n\) matrices of real valued continuous functions and \(B\) is nonnegative definite. Some results obtained by E. Müller-Pfeiffer [Proc. R. Soc. Edinb., Sect. A 89, 281-291 (1981; Zbl 0481.34019)] are extended by the author. Then, by applying the Courant’s variational principle, conditions for the existence of conjugate points relative to (*) are obtained.

34A30 Linear ordinary differential equations and systems
Full Text: EuDML
[1] AHLBRANDT C. D., HINTON D. B., LEWIS R. T.: The effect of variable change on oscillation and disconjugacy criteria with application to spectral theory and asymptotic theory. J. Math. Anal. Appl. 81, 1981, 234-277. · Zbl 0459.34018
[2] ATKINSON F. V., KAPER H. G., KWONG M. K.: An oscillation criterion for second order differential systems. Proc. Amer. Math. Soc. 96, 1985, 91-96. · Zbl 0559.34029
[3] BELLMAN R.: Vvedenie v teoriu matric. Nauka, Moskva 1976.
[4] BYRES R., HARRIS B. J., KWONG M. K.: Weighted means and oscillation conditions for second order matrix differential equations. J. Diff. Equations 61, 1986, 164-177.
[5] BORŮVKA O.: Linear Differentialtransformationen 2. Ordnung. VEB Deutscher Verlag der Wissenschaften, Berlin 1967. · Zbl 0218.34005
[6] DOŠLÝ O.: Riccati matrix differential equation and classification of disconjugate differential systems. Arch. Math. 23, 1987, 231-242. · Zbl 0637.34025
[7] HARTMAN P. : Ordinary Differential Equations. John Wiley, New York, London, Sydney 1964. · Zbl 0125.32102
[8] HARTMAN P.: Oscillation criteria for self-adjoint second order differential systems and ”principal sectional curvatures”. J. Diff. Equations 34, 1979, 326-338. · Zbl 0443.34029
[9] HINTON D. B., LEWIS R. T.: Oscillation theory for generalized second order differential equations. Rocky Mountain J. Math. 10, 1980, 751-766. · Zbl 0485.34021
[10] KAPER H. G., KWONG M. K.: Oscillation of two-dimensional linear second-order differential systems. J. Diff. Equations 56, 1985, 195-205. · Zbl 0571.34024
[11] KAPER H. G., KWONG M. K.: Oscillation theory for linear second-order differential systems. Canadian Math. Soc. Conference Proceedings 8, 1987, 187-187. · Zbl 0629.34040
[12] MORSE M.: A generalization of the Sturm separation and comparison theorem in n-space. Math. Ann. 103, 1930, 52-69. · JFM 56.1078.03
[13] MÜLLER-PFEIFFER E.: Existence of conjugate points for second and fourth order differential equations. Proc. Roy. Soc. Edinburgh 89A, 198 V 281-291. · Zbl 0481.34019
[14] MÜLLER-PFEIFFER R.: An oscillation theorem for certain self-adjoint differential equations. Math. Nachr. 108, 1982. 79-92. · Zbl 0526.34021
[15] NOUSSIAR E. S., SWANSON C. A.: Oscillation criteria for differential systems. J. Math. Anal. Appl. 36, 1971 575-580. · Zbl 0222.34008
[16] REID W. T.: Ordinary Differential Equations. John Wiley, New York 1971. · Zbl 0212.10901
[17] SCHMINKE V. W.: The lower spectrum of Schrödinger operator. Arch. Rational Mech. Anal. 75, 1981, 147-155.
[18] SWANSON C. A.: Comparison and Oscillation Theory of Linear Differential Equations. Acad. Press, New York and London 1968. · Zbl 0191.09904
[19] TIPLER F. J.: General relativity and conjugate differential equations. J. Diff. Equations 30, 1978, 165-174. · Zbl 0362.34023
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.